Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 9, 2012, 2:58 PM CDT for Menominee County, Michigan. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2012, 2:58 PM CDT (19:58 UTC)
- Expired
- Jul 9, 2012, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Menominee County, MI
The radar
The Green Bay radar (KGRB), 85 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 3:25 PM CDT | TSTM WND DMG | 1 Sw Menominee, MI | DELAYED REPORT. EXTENSIVE TREE DAMAGE AT THE RIVERSIDE GOLF CLUB. MANY TREES GREATER THAN TWO FEET IN DIAMETER WERE UPROOTED ACROSS THE COURSE. VERY STRONG WINDS OBSERVED BY THE GOLF CLUB STAFF. NO APPARENT DAMAGE TO ANY BUILDINGS. TIME ESTIMATED FROM RADAR. |
| Jul 9, 3:25 PM CDT | TSTM WND DMG | 2 Wsw Menominee, MI | DELAYED REPORT. DOZENS OF SNAPPED BRANCHES AND SEVERAL LARGE TREES GREATER THAN 18 INCHES IN DIAMETER FELL ONTO GRAVE MARKERS AT RIVERSIDE CEMETERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
347
WUUS53 KMQT 091958
SVRMQT
MIC109-092045-
/O.NEW.KMQT.SV.W.0035.120709T1958Z-120709T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
258 PM CDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 345 PM CDT
* AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF STEPHENSON...OR 13 MILES NORTH OF MENOMINEE...AND
MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MENOMINEE...CARBONDALE AND BIRCH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4510 8766 4519 8775 4534 8766 4531 8758
4523 8751 4512 8760 4510 8758 4509 8760
TIME...MOT...LOC 1958Z 332DEG 12KT 4529 8771
WIND...HAIL 60MPH 1.00IN
$$
KLUBER2 follow-up statements
777
WWUS53 KMQT 092021
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
321 PM CDT MON JUL 9 2012
MIC109-092045-
/O.CON.KMQT.SV.W.0035.000000T0000Z-120709T2045Z/
MENOMINEE MI-
321 PM CDT MON JUL 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHERN MENOMINEE COUNTY UNTIL 345 PM CDT...
AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF MENOMINEE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MENOMINEE AND BIRCH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4510 8766 4519 8775 4526 8767 4523 8751
4512 8760 4510 8758 4509 8760
TIME...MOT...LOC 2021Z 332DEG 12KT 4522 8766
WIND...HAIL 60MPH 1.00IN
$$
KLUBER810
WWUS53 KMQT 092032
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
332 PM CDT MON JUL 9 2012
MIC109-092045-
/O.CON.KMQT.SV.W.0035.000000T0000Z-120709T2045Z/
MENOMINEE MI-
332 PM CDT MON JUL 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHERN MENOMINEE COUNTY UNTIL 345 PM CDT...
AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MENOMINEE...MOVING SOUTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MENOMINEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4510 8766 4516 8772 4520 8761 4519 8755
4512 8760 4510 8758 4509 8760
TIME...MOT...LOC 2031Z 346DEG 22KT 4510 8763
WIND...HAIL 60MPH 1.00IN
$$
KLUBERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:51 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 9, 12:51 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 151 PM EDT MON JUL 9 2012 .UPDATE... HAVE UPDATED THE FCST A COUPLE OF TIMES THIS MORNING...TO INCREASE POPS AND TS PROBABILITIES...ASSOICATED WITH THE SHORTWAVE THAT HAS PROPIGATED ACROSS THE AREA FROM THE NW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 507 AM EDT MON JUL 9 2012 WV IMAGERY AND RUC ANALYSIS INDICATED WNW MID/UPPER LEVEL FLOW THROUGH THE NRN GREAT LAKES BTWN A RIDGE OVER WRN NOAM AND A TROUGH FROM FROM ERN CANADA INTO THE NE CONUS. A WEAK UPSTREAM SHORTWAVE TROUGH OVER NRN ONTARIO NEAR CYPL SUPPORTED AN AREA OF MID LEVEL CLOUDS AND AN ISOLD TSRA BTWN CYPL/CYQT. AT THE SFC...WITH A RIDGE EXTENDING FROM THE NRN PLAINS INTO THE UPPER GREAT LAKES...A VERY WEAK GRADIENT PERSISTED OVER THE CWA. IR LOOP SHOWED PATCHY MID CLOUDS INTO UPPER MI AND SOME STRATUS FROM ONTONAGON TO IWD THAT HAD MOVED IN OFF OF WRN LAKE SUPERIOR. TODAY...DAYTIME HEATING PUSHING TEMPS INTO THE MID TO UPPER 70S RESULTING IN MLCAPE VALUES TO AROUND 400 J/KG. SIMILAR TO SUNDAY...FCST SOUNDINGS (600-700 MB INVERSION AND DRY AIR ABOVE 700 MB) ARE LESS THAN FAVORABLE FOR TSTMS. HOWEVER...THE CYPL SHRTWV COMBINED WITH LOW LEVEL CONV NEAR LAKE BREEZE BOUNDARIES SHOULD BE ENOUGH TO SUPPORT ISOLD AFTERNOON SHRA/TSRA DEVELOPMENT OVER INLAND CNTRL UPPER MI THAT COULD SPREAD TO THE SOUTHEAST. WITH WET-BULB ZERO HEIGHTS ONLY AROUND 8K FT AND DCAPE VALUES NEAR 1K J/KG...SOME SMALL HAIL AND GUSTY WINDS MAY BE POSSIBLE IF ANY TSRA DEVELOP. TONIGHT...MODELS SUGGEST THAT ANOTHER WEAK SHRTWV WILL MOVE TOWARD UPPER MI LATE TONIGHT. THE NAM WAS AN OUTLIER COMPARED TO OTHER MODELS IN PRODUCING PCPN ASSOCIATED WITH THIS FEATURE...LEFT THE FCST DRY FOR NOW. FAVORABLE RADIATIONAL COOLING WITH SLIGHTLY LOWER DEWPOINTS INTO THE REGION SHOULD ALLOW TEMPS TO FALL INTO THE UPPER 40S TO AROUND 50 INLAND WITH READINGS IN THE UPPER 50S NEAR LAKE SUPERIOR. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 507 AM EDT MON JUL 9 2012 STARTING 12Z TUE...THERE WILL BE AN AMPLIFIED MID/UPPER LEVEL RIDGE OVER THE W CONUS EXTENDING N THROUGH WRN CANADA. ALSO...THERE WILL BE A MID/UPPER LEVEL TROUGH OVER E CANADA AND E CONUS...INCLUDING OVER THE GREAT LAKES REGION. THIS PUTS THE CWA UNDER NW FLOW ALOFT...AND THERE WILL BE THE USUAL EMBEDDED SHORTWAVES IN THIS FLOW PATTERN. CLOSER TO THE SFC...THE MAIN AREA OF HIGH PRESSURE WILL BE TO THE SW OF THE CWA AT 12Z TUE...SO LOW LEVEL FLOW WILL GENERALLY BE FROM THE NW. EXPECT THE UPPER LEVEL PATTERN TO WEAKEN THROUGH THE REST OF THE PERIOD AS THE UPPER JET FOCUSES WELL N OF THE CONUS. BY THU...THE N PORTION OF THE UPPER RIDGE OVER THE W WILL HAVE MOVED INTO CENTRAL CANADA AND FAR NCENTRAL CONUS /INCLUDING OVER THE CWA/. ALSO DURING THIS TIME...THE SFC HIGH WILL HAVE MOVED SE OFF THE CWA...BRINGING MORE SW LOW LEVEL FLOW. AN UPPER TROUGH LOOKS TO MOVE INTO E/CENTRAL CANADA FRI THROUGH SUN...BRINGING INCREASED SLY FLOW AS A SFC TROUGH PUSHES INTO THE NRN PLAINS. THE PRECIP ASPECT OF THE FORECAST LOOKS PRETTY DRY. NO ORGANIZED OR WIDESPREAD PRECIP IS EXPECTED TUE THROUGH SUN...BUT THERE IS POTENTIAL FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS TUE THROUGH THU INLAND IF ANY SHORTWAVES MOVE THROUGH DURING THE HEAT OF THE DAY. WILL CONTINUE FORECAST OF SLIGHT CHANCE POPS FOR THESE DAYS. ALSO...COULD SEE SOME PRECIP NEXT WEEKEND WITH AN UPPER LEVEL TROUGH PUSHING INTO THE AREA...BUT NOT ENOUGH CONFIDENCE AT THIS TIME TO PUT SIGNIFICANT POPS IN THE FORECAST. TEMPS SHOULD BE FAIRLY CLOSE TO NORMAL FOR THE FIRST HAVE OF THE WEEK...WITH A GENERAL WARMING TREND FROM THU THROUGH SUN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 149 PM EDT MON JUL 9 2012 MONITORING A LINE OF TSRA STRETCHING FROM CENTRAL BARAGA CO THROUGH ISHPEMING AND NEGAUNEE...HEADING SSE TOWARD SAW. EXPECT TSRA TO SLIDE OVER OR JUST W OF SAW BY 19Z...WITH SHRA CONTINUING BEHIND THE MAIN LINE. OTHER THAN SAW WITH INITIAL MVFR CEIGS POSSIBLE...VFR CEILINGS AND VIS CAN BE EXPECTED AT SAW...AS WELL AS CMX AND IWD. WINDS SHOULD REMAIN AOB 10KTS...WITH MAINLY DIURNALLY DRIVEN TSRA THAT WILL BE TOO LOW TO PUT IN THE FCST YET FOR TUESDAY. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 507 AM EDT MON JUL 9 2012 HIGH PRESSURE SYSTEM WILL REMAIN IN CONTROL THROUGH THURSDAY AS IT SHIFTS EASTWARD TOWARD THE LOWER GREAT LAKES. WINDS WILL REMAIN BELOW 15 KNOTS AND GENERALLY OUT OF THE SOUTHWEST TO NORTHWEST QUADRANT THROUGH THE WEEK. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && UPDATE...KF SHORT TERM...JLB LONG TERM...TITUS AVIATION...KF MARINE...JLB
Hazardous weather outlook, Jul 9, 3:13 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 413 AM EDT MON JUL 9 2012 MIZ001>007-009>014-084-085-100815- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 413 AM EDT MON JUL 9 2012 /313 AM CDT MON JUL 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING OVER SOUTH CENTRAL UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY...MAINLY DURING THE AFTERNOON OVER INTERIOR PORTIONS OF UPPER MICHIGAN. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-100815- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 413 AM EDT MON JUL 9 2012 /313 AM CDT MON JUL 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE OVER FAR WESTERN LAKE SUPERIOR FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-100815- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 413 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. TITUS
In the hours before
Special weather statement, Jul 9, 11:34 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1234 PM EDT MON JUL 9 2012 MIZ004-091715- BARAGA- 1234 PM EDT MON JUL 9 2012 ...SIGNIFICANT WEATHER ALERT FOR BARAGA COUNTY UNTIL 115 PM EDT... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KEWEENAW BAY...OR 9 MILES NORTHEAST OF BARAGA. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KLUBER
Local storm report, Jul 9, 11:47 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1247 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM HAIL PEQUAMING 46.85N 88.38W
07/09/2012 M0.50 INCH BARAGA MI TRAINED SPOTTER
HAIL STARTING TO COVER THE GROUND
&&
KFLEEGELSpecial weather statement, Jul 9, 12:28 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 128 PM EDT MON JUL 9 2012 MIZ005-091815- MARQUETTE- 128 PM EDT MON JUL 9 2012 ...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 215 PM EDT... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF ISHPEMING. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KLUBER
Local storm report, Jul 9, 12:46 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
146 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL NEGAUNEE 46.50N 87.60W
07/09/2012 M0.50 INCH MARQUETTE MI NWS EMPLOYEE
DIME SIZED HAIL AND GUSTS TO AROUND 45 MPH.
&&
JMWIXSpecial weather statement, Jul 9, 2:52 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 252 PM CDT MON JUL 9 2012 MIZ012-092030- MENOMINEE- 252 PM CDT MON JUL 9 2012 ...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 330 PM CDT... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF STEPHENSON...OR 14 MILES NORTH OF MENOMINEE. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KLUBER
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:07 PM CDT | Severe Thunderstorm Warning | MQT | Dickinson, Menominee | 53 min |
| Jul 9, 6:50 PM CDT | Severe Thunderstorm Warning | MQT | Menominee | 27 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.